Abstract and Applied Analysis

Lightlike Hypersurfaces and Canal Hypersurfaces of Lorentzian Surfaces

Jianguo Sun and Donghe Pei

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The lightlike hypersurfaces in semi-Euclidean space are of special interest in Relativity Theory. In particular, the singularities of these lightlike hypersurfaces provide good models for the study of different horizon types. And we obtain some geometrical propositions of the canal hypersurfaces of Lorentzian surfaces. We introduce the notions of flatness for these hypersurfaces and study their singularities.

Article information

Source
Abstr. Appl. Anal., Volume 2014 (2014), Article ID 817154, 10 pages.

Dates
First available in Project Euclid: 2 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1412277020

Digital Object Identifier
doi:10.1155/2014/817154

Mathematical Reviews number (MathSciNet)
MR3216078

Zentralblatt MATH identifier
07023133

Citation

Sun, Jianguo; Pei, Donghe. Lightlike Hypersurfaces and Canal Hypersurfaces of Lorentzian Surfaces. Abstr. Appl. Anal. 2014 (2014), Article ID 817154, 10 pages. doi:10.1155/2014/817154. https://projecteuclid.org/euclid.aaa/1412277020


Export citation

References

  • A. Balcerzak and M. P. D\kabrowski, “Strings at future singularities,” Physical Review D, vol. 73, no. 10, Article ID 101301, 2006.
  • S. Chandrasekhar, The Mathematical Theory of Black Holes, vol. 69 of International Series of Monographs on Physics, Oxford University Press, 1983.
  • M. P. D\kabrowski and A. L. Larsen, “Null strings in Schwarz-schild spacetime,” Physical Review. D. Third Series, vol. 55, no. 10, pp. 6409–6414, 1997.
  • M. P. D\kabrowski and I. Próchnicka, “Null string evolution in black hole and cosmological spacetimes,” Physical Review. D. Third Series, vol. 66, no. 4, Article ID 043508, 2002.
  • A. Ferrández, A. Giménez, and P. Lucas, “Geometrical particle models on 3D null curves,” Physics Letters. B, vol. 543, no. 3-4, pp. 311–317, 2002.
  • W. A. Hiscock, “Models of evaporating black holes. II. Effects of the outgoing created radiation,” Physical Review. D. Particles and Fields. Third Series, vol. 23, no. 12, pp. 2823–2827, 1981.
  • K. L. Duggal, “Constant scalar curvature and warped product globally null manifolds,” Journal of Geometry and Physics, vol. 43, no. 4, pp. 327–340, 2002.
  • J. Sun and D. Pei, “Null surfaces of null curves on 3-null cone,” Physics Letters. A, vol. 378, no. 14-15, pp. 1010–1016, 2014.
  • R. Penrose, “A remarkable property of plane waves in general relativity,” Reviews of Modern Physics, vol. 37, pp. 215–220, 1965.
  • M. Kossowski, “The intrinsic conformal structure and Gauss map of a light-like hypersurface in Minkowski space,” Transactions of the American Mathematical Society, vol. 316, no. 1, pp. 369–383, 1989.
  • D. Pei, L. Kong, J. Sun, and Q. Wang, “Singularities of lightlike hypersurface in semi-Euclidean 4-space with index 2,” Science China. Mathematics, vol. 53, no. 12, pp. 3243–3254, 2010.
  • D. Pei, L. Kong, J. Sun, and Q. Wang, “The Lorentzian surfaces in semi-Euclidean 4-space with index 2,” Journal of Mathematical Analysis and Applications, vol. 385, no. 1, pp. 243–253, 2012.
  • Z. Wang, D. Pei, L. Chen, L. Kong, and Q. Han, “Singularities of focal surfaces of null Cartan curves in Minkowski 3-space,” Abstract and Applied Analysis, vol. 2012, Article ID 823809, 20 pages, 2012.
  • V. I. Vedernikov, “Surfaces enveloping a family of hyperspheres,” Izvestija Vysših Učebnyh Zavedeniĭ Matematika, vol. 1957, no. 1, pp. 89–97, 1957.
  • J. A. Little, “On singularities of submanifolds of higher dimensional Euclidean spaces,” Annali di Matematica Pura ed Applicata. Serie Quarta, vol. 83, pp. 261–335, 1969.
  • D. K. H. Mochida, M. D. C. Romero Fuster, and M. A. S. Ruas, “The geometry of surfaces in 4-space from a contact viewpoint,” Geometriae Dedicata, vol. 54, no. 3, pp. 323–332, 1995.
  • J. Sun and D. Pei, “Families of Gauss indicatrices on Lorentzian hypersurfaces in pseudo-spheres in semi-Euclidean 4-space,” Journal of Mathematical Analysis and Applications, vol. 400, no. 1, pp. 133–142, 2013.
  • B. O'Neill, Semi-Riemannian Geometry, vol. 103 of Pure and Applied Mathematics, Academic Press, New York, NY, USA, 1983.
  • H. Sun, “On spacelike submanifolds of a pseudo-Riemannian space form,” Note di Matematica, vol. 15, no. 2, pp. 215–224, 1995.
  • D. Dreibelbis, “Singularities of the Gauss map and the binormal surface,” Advances in Geometry, vol. 3, no. 4, pp. 453–468, 2003.
  • J. Montaldi, “On generic composites of maps,” The Bulletin of the London Mathematical Society, vol. 23, no. 1, pp. 81–85, 1991.
  • H. Whitney, “On singularities of mappings of euclidean spaces. I. Mappings of the plane into the plane,” Annals of Mathematics, vol. 62, pp. 374–410, 1955. \endinput